Click for new scientific resources and news about Corona[COVID-19]

Paper Information

Journal:   ARCHIVES OF PEDIATRIC INFECTIOUS DISEASES   JULY 2014 , Volume 2 , Number 3; Page(s) 1 To 6.
 
Paper: 

ALLERGIC DRUG REACTIONS: A CROSS SECTIONAL STUDY

 
 
Author(s):  MANSOURI MAHBOUBEH, MESDAGHI MEHRNAZ*, CHAVOSHZADEH ZAHRA, HEIDARZADEH MARZIEH, ABDOLLAH GORJI FATEMEH
 
* PEDIATRIC PATHOLOGY RESEARCH CENTER, MOFID CHILDREN’S HOSPITAL, SHAHID BEHESHTI UNIVERSITY OF MEDICAL SCIENCES, TEHRAN, IR IRAN
 
Abstract: 

Background: Adverse drug reactions (ADRs) occur in 10-20% of hospitalized patients and approximately 7% of general population. Druginduced allergic reactions can affect numerous organ systems and manifest in a variety of reactions.
Objectives: This study was designed to describe the frequency of different types of allergic drug reactions and uncover culprit drugs.
Patients and Methods: All patients who had been admitted to Mofid Children’s Hospital, Tehran, Iran due to drug reactions during April 2009 to April 2010 were included in this study. Patients who fulfilled the criteria for an allergic drug reaction according to Gell and Coombs classification, were enrolled in the study and patients with ADRs whose symptoms were not compatible with allergic reactions, were excluded from the study. An immunologist and allergist diagnosed drug allergy. A complete questionnaire was filled out for each patient.
Results: A total number of 117 patients were evaluated for adverse drug reactions, among them, 97 (82.9%) were considered to have immunological drug reactions. The most common symptoms of allergic drug reactions were morbilliform eruptions, serum sickness, DRESS (drug rash with eosinophilia and systemic symptoms), and toxic epidermal necrolysis. In 62 patients, anticonvulsant drugs had the prominent role and the most important anticonvulsants were phenobarbital, lamotrigin, and valproic acid. In 52 patients, antibiotics were found culprit and the most common antibiotics were cefixime, co-trimoxazole, and furazolidone.
Conclusions: We found that delayed types of allergic drug reactions, as well as morbilliform skin eruptions, were the most frequent presentations among our patients. Anticonvulsants were identified as the first cause in the majority of drug reactions. These medications should only be prescribed when necessary and the patients should be informed about adverse reactions. This study provides a background for more extensive studies in this regard.

 
Keyword(s): DRUG HYPERSENSITIVITIES, ALLERGY AND IMMUNOLOGY, DRUG
 
References: 
  • ندارد
 
  pdf-File tarjomyar Yearly Visit 73
 
Latest on Blog
Enter SID Blog